How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Shah Your Own Question
Dr. Shah
Dr. Shah, Doctor
Category: Medical
Satisfied Customers: 3898
Experience:  Years of experience in patients' management.
Type Your Medical Question Here...
Dr. Shah is online now
A new question is answered every 9 seconds

I have been taking Janumet 500 mg 2X daily for the past five

This answer was rated:

I have been taking Janumet 500 mg 2X daily for the past five to six years for my diabetes with no side effects. Recently, my doctor increased the dosage to 1,000 mg 2X daily and also prescribed Levothroxyine (25mcg 1X daily and then increased to 50mcg 1X daily) for recently diagnosed Hypothyroidism. Since taking Levothroxyine, I have had diarehea or loose bowels. Could I be having a reaction to combining these drugs?
Welcome to JustAnswer!
Thanks for your question. Please provide me the following information so that I can address your concern appropriately.

How severe is you diarrhea? Are you feeling dehydrated? Are you able to maintain your hydration? Do you are any other symptoms, other than loose stools?
Customer: replied 4 years ago.

I do have some tiredness which I have attributed to the hypothroidism. The diarrhea is not severe and in most cases it is more loose bowels. I have not noticed any discoloration in my bowel movements nor have I noticed any dehydration. In most cases, I do not drink enough water and I have to remind myself to do so. Until this past week or so, I was taking daily amounts of Metamucil (4-6 tablets daily) but I discontinued with the change in bowel movements.

Thank you for the information.
I am sorry to hear about your symptoms.
Let me tell you that you are not experiencing any drug reaction by coming these two medication. There are minor issues by combining thee meds, but your doctor has taken care of that by adjusting your medication. Since you developed this loose stool after taking thyroid meds, it is very likely that your problem is drug related. Diarrhea/loose stool has been reported by those who are taking thyroid meds, this is just as side effect. Once you achieve the right dose as per your need, many of these side effects subside gradually. Thus, in your case, the most likely cause is thyroid meds. However, there are many bacterial and viral causes of loose stool. Thus, if you are experiencing loose stool for a while, then you can get blood and stool tests to rule out infection related cause. In the meantime, just continue with adequate water and maintain your hydration.

Please let me know if you have any other question for me.
Dr. Shah and 3 other Medical Specialists are ready to help you